Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

July 13, 2012Steele County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 13, 2012, 7:16 PM CDT for Steele County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 7:16 PM CDT (00:16 UTC)
Expired
Jul 13, 2012, 8:00 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN

County Steele County, MN

The radar

The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS83 KMPX 140016
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT FRI JUL 13 2012

MNZ084-085-140100-
STEELE-WASECA-
716 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHERN STEELE AND SOUTHEAST WASECA
COUNTIES THROUGH 800 PM CDT...

AT 711 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTH OF NEW RICHLAND. THIS STORM WAS MOVING
EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELLENDALE.
  STEELE CENTER.
  BIXBY.

LAT...LON 4390 9352 4406 9348 4402 9303 4385 9307
      4385 9324
TIME...MOT...LOC 0016Z 285DEG 21KT 4398 9340

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:58 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 13, 3:58 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT FRI JUL 13 2012

.DISCUSSION...

TONIGHT AND SATURDAY...DYING SFC CDFNT SHIFTING E THIS
AFTN...ABOUT HALFWAY THROUGH MN...WITH SCATTERED CONVECTION HAVING
SPAWNED ALONG AND JUST AHEAD OF IT. OF MORE SIGNIFICANCE IS A
STACKED UPPER LEVEL SHORTWAVE TROUGH ALSO SWINGING THROUGH MN INTO
THE WRN GREAT LAKES. SFC OBS SHOW A DEFINITIVE WIND SHIFT LINE BUT
OTHERWISE THERE IS VERY LITTLE DIFFERENCE IN TEMPERATURES FROM ONE
SIDE TO THE OTHER AND THERE IS ONLY SLIGHTLY MORE NOTICEABLE DROPS
IN DEWPOINTS. HOWEVER...INSTABILITY IS CERTAINLY HEIGHTENED AHEAD
OF THE FRONT WITH 2500-3000 K/KG MUCAPE...INCLUDING 1000-1500 J/KG
OF DCAPE. LI/S ARE ALSO DOWN TO ARND -8C WITH NO MORE EXISTING
CAP. THERE IS STILL THE PROBLEM OF VERY LITTLE SHEAR AND ONLY
MODERATELY IMPRESSIVE LAPSE RATES...SO THERE REMAINS THE SLIGHT
RISK OF SEVERE STORMS BUT ONLY ISOLD AT BEST. WITH THESE STORMS
GOING IN THE PEAK HEATING OF THE DAY...AM EXPECTING THEM TO
GRADUALLY DIMINISH AS THEY SHIFT OFF TO THE EAST THIS EVENING. THE
WEAK CDFNT /OR WIND SHIFT LINE/ WILL CONTINUE TO PUSH THRU THE
REGION TONIGHT. THIS WILL BE FOLLOWED BY SFC HIGH PRESSURE AND A
BUILDING UPPER LEVEL RIDGE FOR SATURDAY THAT WILL MAKE FOR MOSTLY
CLEAR SKIES AND CONTINUED WARMING TEMPERATURES. FOR TONIGHT...
LINGERING CLOUD COVER WILL MAKE FOR ANOTHER MILD NIGHT WITH LOWS
ONLY DROPPING TO THE 65-70 DEGREE RANGE. AS FOR TOMORROW...EVEN
WITH W-NW FLOW BEHIND THE FNT...A SECONDARY FNT WOBBLING NEAR THE
CANADIAN BORDER WILL KEEP THE WARM AIR IN PLACE WITH TEMPERATURES
AGAIN IN THE 85-90 DEGREE RANGE OVER THE AREA TMRW. SOME SPOTS IN
FAR SWRN MN MAY EVEN CLIMB INTO THE LWR 90S WITH PLENTY OF SUN.

SATURDAY NIGHT THROUGH MONDAY...STRONG RIDGING BOTH AT THE SFC AND
ALOFT WILL SHIFT ACROSS THE REGION FROM THE CENTRAL PLAINS...
RESULTING IN A CONTINUATION OF THE DRY WEATHER ALONG WITH A
SIGNIFICANT WARMUP FOR THE START OF NEXT WEEK. H85 TEMPS CLIMB TO
ARND 20C ON SUNDAY THEN INCREASE TO NEARLY 25C ON MON. TRANSLATING
TO THE SFC...THIS WILL RESULT IN HIGHS IN THE LOW-MID 90S ON SUN
FOLLOWED BY MID-UPR 90S ON MON. THE OTHER CONCERN IS THAT SFC
DEWPOINTS WILL ALSO BE ON THE INCREASE...REACHING NEARLY 70F BY
MON. STRONG CAPPING WILL PREVENT ANY STORMS...BUT THE COMBINATION
OF THE HIGHER MAX TEMPS AND ELEVATED HUMIDITY WILL LIKELY LEAD TO
HEAT ADVY CONDITIONS OVER THIS PERIOD...ESPECIALLY WITH MIN TEMPS
IN THE LOWER 70S. WILL NEED TO SEE HOW THE MODELS EVOLVE OVER THE
NEXT FEW RUNS BEFORE MAKING THE DETERMINATION ON ANY SUPPLEMENTAL
PRODUCTS. THE RIDGE STARTS TO LOSE ITS INFLUENCE LATE MONDAY...AND
THIS WILL BE FOLLOWED BY A SLIGHT CHANGE IN THE WX PATTERN.

TUESDAY THROUGH THURSDAY...A MORE ZONAL UPPER LEVEL FLOW IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK WHICH WILL BE ACCOMPANIED BY
SEVERAL SFC FRONTS EITHER APPROACHING NEAR OVER PASSING OVER THE
REGION. THE MAIN COMPLICATION IS THE LACK OF MOISTURE WITH THE
APPROACHING SYSTEMS THAT WILL MAKE THE PRECIP FORECAST QUITE
PROBLEMATIC. LONG-RANGE MODELS FREQUENTLY HIGHLIGHT POPS NO HIGHER
THAN 20 PERCENT DURING THIS PERIOD...BUT THE PROLONGED DRY PERIOD
MAKES TRYING TO PINPOINT A LOCATION QUITE DIFFICULT SO HAVE OPTED
TO RUN WITH A DRY FCST TUE-WED WHILE A MORE DEFINED SFC FRONT
ALONG WITH SEVERAL UPPER-LEVEL SHORTWAVES ROUND THE PERIPHERY OF
DEEP PLAINS HIGH PRES THAT GIVE SLIGHTLY MORE CONFIDENCE TO
INCLUDE POPS FOR THU. AS FOR TEMPS...THE RELAXING UPPER HIGH WILL
MAKE FOR SLIGHTLY COOLER TEMPS TUE-WED...DROPPING BACK INTO THE
80S. BUT...THE POTENTIAL APPROACH OF ANOTHER BUILDING UPPER RIDGE
LOOKS TO BE THE START OF ANOTHER WARMING TREND FOR THE LATTER HALF
OF THE WEEK.

&&

.AVIATION... /18Z TAF ISSUANCE/

TWO CONCERNS THIS TAF CYCLE. THE FIRST IS SHRA/TSRA CHANCES THIS
AFTERNOON AND EVENING WHILE THE OTHER IS MVFR OR LOWER
CEILINGS/VISIBILITIES IN FOG LATE TONIGHT. EARLY THIS AFTERNOON
SHOWERS WERE BEGINNING TO INCREASE IN COVERAGE BETWEEN KAXN AND
KSTC. THIS IS ALONG THE SURFACE FRONT AND UPPER LOW/TROF ALOFT.
SHORT TERM GUIDANCE IS IN PRETTY GOOD AGREEMENT THAT ACTIVITY
SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AND SPREAD
SOUTHEAST. KMSP...KRNH AND KEAU SEEM TO HAVE THE BEST CHANCE FOR
SHRA/TSRA BUT CONFIDENCE IS LOW ON COVERAGE AT ANY ONE SITE.
THEREFORE...CONTINUED VCSH/VCTS. THE WESTERN TERMINALS MAY SEE A
BRIEF SHOWER AS WELL WITH VCSH INDICATED AT KAXN AND KRWF. SCT-
BKN040-050 WILL BE COMMON THIS AFTERNOON WITH A MID LEVEL CEILING
ABOVE. WINDS THIS AFTERNOON WILL BE SOUTH AT NEAR 10 KNOTS FROM
KMSP ON EAST WITH SOUTHWEST TO WEST WINDS LESS THAN 10 KNOTS TO
THE WEST.

THE FRONTAL BOUNDARY ACROSS WESTERN MN WILL WASH OUT TONIGHT
ACROSS WESTERN WI AND SOUTHERN MN. LOW LEVEL MOISTURE COMBINED
WITH LIGHT WINDS AND THE POTENTIAL FOR ADDED GROUND MOISTURE FROM
AFTERNOON/EVENING SHOWERS SHOULD LEAD TO MVFR OR LOWER CONDITIONS
AT KRNH AND KEAU DURING THE LATE NIGHT HOURS. CONFIDENCE IS PRETTY
HIGH AND INDICATED MVFR OR LESS AFTER 08Z. IT/S QUITE CONCEIVABLE
THAT THE FOG COULD DEVELOP AS EARLY AS 04Z-06Z...DEPENDING ON HOW
MUCH RAIN OCCURS IN THE EVENING ALONG WITH THE CLEARING TREND.

KMSP...SHOWERS POSSIBLE AFTER 20Z WITH THUNDER CHANCES INCREASING
AFTER 22Z AND LASTING INTO THE EARLY EVENING. SMALL THREAT FOR
5-6SM IN FOG/HAZE TOWARD DAYBREAK SATURDAY WITH LIGHT WINDS.

/OUTLOOK/
SATURDAY AFTERNOON/NIGHT...VFR. WINDS NORTHERLY AT 5 TO 10 KTS.
SUNDAY...VFR. WINDS SE AT 5-15 KTS.
MONDAY...VFR. WINDS S-SW 10-20 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPC/RAH
Hazardous weather outlook, Jul 13, 2:36 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 PM CDT FRI JUL 13 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141300-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
236 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING ALONG AND
EAST OF A LINE FROM REDWOOD FALLS TO LITTLE FALLS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... A FEW SEVERE STORMS ARE
POSSIBLE. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL AROUND ONE
INCH IN DIAMETER... ALONG WITH LOCALIZED WIND GUSTS NEAR 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 ON SATURDAY...
BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN
ON TUESDAY AND THURSDAY... ALTHOUGH IT IS TOO EARLY TO DETERMINE THE
LIKELIHOOD OF SEVERE WEATHER.

HOT AND HUMID CONDITIONS ARE EXPECTED ON MONDAY... WITH HEAT
INDICES IN EXCESS OF 100 DEGREES POSSIBLE DURING THE AFTERNOON AND
EARLY EVENING. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON
THIS POTENTIAL FOR EXCESSIVE HEAT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RAH

In the hours before

Special weather statement, Jul 13, 6:22 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT FRI JUL 13 2012

MNZ085-132345-
STEELE-
622 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER NORTHERN STEELE COUNTY THROUGH
645 PM CDT...

AT 621 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF OWATONNA...OR 4 MILES SOUTH OF
MEDFORD. THIS STORM WAS MOVING EAST AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON FALLS.
  OWATONNA.
  MERTON.
  MOLAND.

LAT...LON 4404 9338 4420 9336 4420 9304 4419 9304
      4407 9303 4400 9304
TIME...MOT...LOC 2322Z 276DEG 19KT 4412 9324
Special weather statement, Jul 13, 6:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
633 PM CDT FRI JUL 13 2012

MNZ091-092-140015-
FARIBAULT-MARTIN-
633 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHWEST FARIBAULT AND SOUTHEAST
MARTI COUNTIES THROUGH 715 PM CDT...

AT 630 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHWEST OF BLUE EARTH...OR 10 MILES NORTHWEST
OF ELMORE. THIS STORM WAS MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAST CHAIN.
  ELMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4364 9438 4361 9404 4349 9405 4349 9438
      4350 9439
TIME...MOT...LOC 2333Z 273DEG 11KT 4357 9426
Special weather statement, Jul 13, 6:45 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT FRI JUL 13 2012

MNZ092-093-140030-
FARIBAULT-FREEBORN-
645 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER NORTHEAST FARIBAULT AND NORTHWEST
FREEBOR COUNTIES THROUGH 730 PM CDT...

AT 639 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WELLS. THIS STORM WAS MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WELLS.
  BARODA.
  FREEBORN.
  HARTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4369 9383 4385 9381 4385 9342 4366 9347
TIME...MOT...LOC 2345Z 275DEG 13KT 4377 9369
Local storm report, Jul 13, 6:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             ST MICHAEL              45.21N 93.66W
07/13/2012  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0408 PM     HAIL             2 SE BUTTERFIELD        43.93N 94.76W
07/13/2012  M0.75 INCH       WATONWAN           MN   TRAINED SPOTTER

0420 PM     TSTM WND DMG     1 N ROGERS              45.20N 93.55W
07/13/2012                   HENNEPIN           MN   LAW ENFORCEMENT

            POWER LINES DOWN

0421 PM     HAIL             SILVER LAKE             44.90N 94.20W
07/13/2012  E1.50 INCH       MCLEOD             MN   LAW ENFORCEMENT

            OFFICER IN SILVER LAKE REPORTED QUATER TO PING PONG BALL
            SIZED HAIL.

0429 PM     HAIL             ROGERS                  45.19N 93.55W
07/13/2012  M0.75 INCH       HENNEPIN           MN   LAW ENFORCEMENT

0442 PM     HAIL             MEDINA                  45.03N 93.60W
07/13/2012  M0.88 INCH       HENNEPIN           MN   EMERGENCY MNGR

0500 PM     TSTM WND GST     2 ESE THE LAKE MINNETON 44.92N 93.41W
07/13/2012  E50.00 MPH       HENNEPIN           MN   TRAINED SPOTTER

0510 PM     HAIL             EDEN PRAIRIE            44.86N 93.48W
07/13/2012  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0516 PM     HAIL             2 NE EDEN PRAIRIE       44.86N 93.43W
07/13/2012  E0.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL REPORTED NEAR HWY 5/212 AND I-494.

0523 PM     HAIL             ST LOUIS PARK           44.95N 93.36W
07/13/2012  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            NEAR METHODIST HOSPITAL AND EXCELSIOR BLVD.

0530 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
07/13/2012  M0.75 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

            NEAR MSP AIRPORT

0530 PM     HAIL             6 SE MINNEAPOLIS        44.91N 93.18W
07/13/2012  E0.50 INCH       RAMSEY             MN   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL REPORTED IN HIGHLAND PARK AREA OF
            SAINT PAUL.

0533 PM     HAIL             3 WNW MENDOTA           44.90N 93.22W
07/13/2012  M1.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

0538 PM     HAIL             6 WNW FARIBAULT         44.34N 93.39W
07/13/2012  M0.88 INCH       RICE               MN   LAW ENFORCEMENT

0549 PM     HAIL             4 WNW FARIBAULT         44.33N 93.35W
07/13/2012  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

0551 PM     TSTM WND DMG     FRIDLEY                 45.08N 93.26W
07/13/2012                   ANOKA              MN   AMATEUR RADIO

            SIX INCH LIMBS ONTO POWER LINE. ELECTRIC SERVICE OUT.

0600 PM     HAIL             LAKEVILLE               44.68N 93.24W
07/13/2012  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jul 13, 7:12 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT FRI JUL 13 2012

MNZ092-140100-
FARIBAULT-
712 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHERN FARIBAULT COUNTY THROUGH
800 PM CDT...

AT 711 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF ELMORE. THIS STORM WAS MOVING EAST AT
15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELMORE.
  FROST.

LAT...LON 4365 9420 4366 9381 4349 9382 4349 9419
      4350 9419
TIME...MOT...LOC 0012Z 271DEG 12KT 4357 9407
Special weather statement, Jul 13, 7:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 PM CDT FRI JUL 13 2012

MNZ084-085-140100-
STEELE-WASECA-
716 PM CDT FRI JUL 13 2012

...THUNDERSTORMS MOVING OVER SOUTHERN STEELE AND SOUTHEAST WASECA
COUNTIES THROUGH 800 PM CDT...

AT 711 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTH OF NEW RICHLAND. THIS STORM WAS MOVING
EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELLENDALE.
  STEELE CENTER.
  BIXBY.

LAT...LON 4390 9352 4406 9348 4402 9303 4385 9307
      4385 9324
TIME...MOT...LOC 0016Z 285DEG 21KT 4398 9340

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:12 PM CDTSpecial Weather StatementMPXFaribault48 min
Jul 13, 7:36 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn24 min
Jul 13, 7:50 PM CDTSevere Thunderstorm WarningMPXSteele25 min
Jul 13, 7:57 PM CDTSpecial Weather StatementMPXFreeborn48 min
Jul 13, 8:16 PM CDTSevere Thunderstorm WarningMPXFreeborn31 min
Jul 13, 8:29 PM CDTSevere Thunderstorm WarningMPXSteele31 min
Jul 13, 8:53 PM CDTSpecial Weather StatementMPXSteele37 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.